Results 1 to 3 of 3

Thread: Still in a flare - no end in sight

  1. #1
    Join Date
    Jun 2008
    Location
    Quincy Ma
    Posts
    505
    Thanks
    2
    Thanked 15 Times in 14 Posts

    Default Still in a flare - no end in sight

    Hi everyone -
    Well, its Monday morning again, and I cant believe that the summer is almost over and another week has begun. Its like the last two months have gone by in a whirl and I wish I could say its because things have been so great that time just flew by! THat is not the case here...
    As Ive written before, I was initially told to start weaning off of the pred to 15mg, and was unable to do so as I started to flare. After going back up to my normal 20mg, I became even worse. GP put me on taper, and it has done NOTHING but make me HUGE...You guys, I dont even look like me anymore...You know, I told myself a long time ago that I would deal with the physical changes, because at least I would be feeling well. Now, I look awful and I also FEEL awful. My taper is now back to 20mg, and Im just not well - period, the end. I have the feeling still of internal swelling, like when I bend my arm or leg it feels as if its going to break open (does anyone know what I mean?). Also, Im just out of it...really brain foggy, and soooo weak. I have to let my arms rest every few minutes while Im folding laundry or washing my hair. After being on my feet for a while, the pain is just brutal going down my legs into the bones of my shins and heels. I have to walk on my tippytoes sometimes. Its like there isnt a part of my whole body that isnt affected right now
    There is every kind of pain - muscular, joint, bone and skin...burning, shooting, throbbing - all of it....Why isnt my prednisone and plaqueinil working? I want OFF of it as soon as possible....I loved it before, because I felt GOOD!! Now, all I have is the lousy side effects and no relief. What do you think my doctor will do? Im thinking start the Imuran, as last visit he wanted me down on the prednisone, and that doesnt seem possible now.
    Im sorry - I really needed to vent...Im frustrated, bored...I also think I have an infection either in my sinuses or chest...My lungs sounded junky at the ER, and I have a lot of pressure in my eyes....uuughhhh!!!! Please, GOD, I need a break....
    THanks for letting my vent, guys...Any ideas as to what is going on with me, or if you have experienced this type of problem (remaining in a flare on prednisone) I would be interested in hearing about it.
    Hope everyone is having a good, flare-free day...
    Love Lauri
    For God has not given us a spirit of fear; but of power, love and a sound mind. 2 Timothy 1:7

  2. #2
    Join Date
    Feb 2008
    Location
    Nova Scotia, Canada
    Posts
    1,692
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hey Lauri

    Gentle hugs to you.

    I've never been on that drug, but I have read posts from others who where on taper, and had a wickedly awful time of it. My understanding is that it's a very difficult drug to come off of.

    Hang in there. See if you can find some posts from other members titled predisone (not sure of the spelling)

    It may give you some insite. I'm sure someone will be along soon who has experiance with that drug.

    As for the bursting feeling ... yah ... I get that in my legs. When the swelling finally goes down my skin looks awful. Just like it was about to burst like an October fest sausage on the grill.

    Also ... Ask your doctor if you can take ColdFX it boosts your immune system when you are not well. It's one of the only medications I can take when I'm not feeling well.

    I start taking it when some one around me gets sick as well. It helps prevent illness from settling in.

    Do NOT take it with out talking to your doctor so you can be sure there's no conflict with medical conditions or medications. It's not cheap either, it's expensive and I do believe it's covered by medical insurance as you can buy it off the shelf.

    Hope your feeling better soon.

  3. #3
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,749
    Blog Entries
    9
    Thanks
    1,610
    Thanked 926 Times in 589 Posts

    Default

    Hi Lauri;
    I am so sorry to hear that you are suffering and that increasing your Prednisone did not help. That is quite unusual. How long did you increase before your doctor told you to start tapering again? Is it possible that he did not give the prednisone enough of a chance to work or perhaps you need a short round of a larger dose (more than your normal 20mg). Sometimes, when a flare is really bad like yours, doctors will prescribe a short round of IV steroids (Rob is currently on this treatment) to get the symptoms under control, and afterwards, they will put you back on a maintenance dosage.

    Has he discussed any other alternatives such as steroid-sparing (aka: Adjuvant) drugs? Most steroid-sparing drugs help the Corticosteroids to suppress the immune system. This means the dose of corticosteroid can be lowered, which helps reduce the side-effects of the corticosteroid. You mentioned Imuran. That is one of the steroid-sparing drugs. If you and your doctor want to keep your steroid dosage down, and your symptoms continue or worsen, it would be very beneficial to start you on one of the steroid-sparing drugs. The problem is, they take a while to work and you need to get your symptoms under control now.

    Talk to your doctor about increasing your dosage of Prednisone, or the IV steroids, and/or adding one of the adjuvant drugs (like Imuran) to your regimen.

    I wish you the very best and I hope that you find a treatment that will help you.

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •